Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 288, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2023, 3:14 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2023, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 5, 2023, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:30 PM CDT | TSTM WND GST 39 | 2 Sse Navarre, FL | WeatherSTEM station 2.0 South of Navarre gusted to 39mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -2.6
The text
As transmitted.
380
WUUS54 KMOB 052014
SVRMOB
FLC091-113-052100-
/O.NEW.KMOB.SV.W.0288.230805T2014Z-230805T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
314 PM CDT Sat Aug 5 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 400 PM CDT.
* At 314 PM CDT, a severe thunderstorm was located 7 miles southeast
of Bagdad, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milton, Mary Esther, Bagdad, Navarre, and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3036 8698 3037 8692 3037 8698 3066 8712
3068 8676 3040 8665 3033 8697
TIME...MOT...LOC 2014Z 324DEG 16KT 3054 8693
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
cb1 follow-up statement
000
WWUS54 KMOB 052057
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
357 PM CDT Sat Aug 5 2023
FLC091-113-052107-
/O.EXP.KMOB.SV.W.0288.000000T0000Z-230805T2100Z/
Okaloosa FL-Santa Rosa FL-
357 PM CDT Sat Aug 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES WILL EXPIRE AT 400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3036 8698 3037 8692 3037 8698 3066 8712
3068 8676 3040 8665 3033 8697
TIME...MOT...LOC 2057Z 324DEG 16KT 3039 8680
$$
cbWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:22 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 5, 12:22 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1222 PM CDT Sat Aug 5 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Sat Aug 5 2023
VFR conditions will continue through the period. Scattered showers
and thunderstorms will likely develop late this afternoon into the
early evening hours mainly across the I-10 corridor over the
northwestern Florida Panhandle. Temporary reductions to MVFR may
be possible with the heaviest of storms. Isolated storms are
expected elsewhere; however, any reductions would likely only last
a few minutes. Winds will be light and variable through most of
the day except in the vicinity of any storms where wind gusts up
to 20 to 30 knots could be possible. BB/03
&&
.NEAR TERM...
(Now through Sunday)
Issued at 1222 PM CDT Sat Aug 5 2023
Hot conditions continue through Sunday with some respite from
afternoon showers and storms. An upper ridge over the area
(extending from the west) weakens and is deflected southward as a
shortwave trof over the northern Plains amplifies while progressing
to near the mid/upper Mississippi River valley. A series of
shortwaves within the northwest flow aloft will aid in convective
development each afternoon, with support from the afternoon sea
breeze. In addition, a weak boundary left over from yesterday's
convection will also aid in development today. Precipitable water
values today range from 1.75-2.25 inches with similar values
following for Sunday. For today and Sunday, have gone with mostly
chance to likely pops each day, with the higher pops generally
over the eastern portion of the area where the best deep layer
moisture and convective environment is anticipated. Shear values
will be generally low where convective is anticipated, with 0-6 km
bulk shear of 20-25 knots or less. Plenty of instability develops
each day, with MLCAPE values of 2500-3500 J/kg (potentially 4000
J/kg). DCAPE values look to typically be 1000- 1500 J/kg. This
environment will favor strong storms with strong wind gusts as the
primary threat, and cannot rule out a severe storm or two each
day should the higher end MLCAPE and DCAPE values be realized. The
Storm Prediction Center has included roughly all but southeast
Mississippi in a marginal risk of severe storms for today. Will
have the next shift reassess. Locally heavy rainfall will also be
possible with the stronger storms, though nuisance flooding looks
to be the primary risk at this point. Highs today and Sunday will
be in the mid to upper 90s, with a few spots potentially reaching
around 100. Heat index values of 112 are possible each afternoon,
with a few spots possibly a bit higher. Have expanded the Heat
Advisory for today to include the entire area, and have issued
another Heat Advisory for the entire area on Sunday. There is the
potential for some locations to reach Excessive Heat Warning
criteria (113+) which will need to be reassessed by the next
shift. A low risk of rip currents is expected through the period.
/29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 78 96 78 98 79 96 75 94 / 20 40 10 20 10 50 20 60
Pensacola 79 95 81 96 81 93 77 93 / 30 50 20 30 10 60 30 50
Destin 80 93 82 95 83 93 80 92 / 30 50 20 30 10 50 30 50
Evergreen 74 97 75 98 75 95 72 93 / 20 50 20 30 10 50 20 50
Waynesboro 75 97 75 98 75 92 72 93 / 20 30 10 20 20 50 30 50
Camden 74 95 75 96 73 90 70 89 / 20 50 10 30 20 50 30 50
Crestview 74 97 74 97 76 97 72 95 / 20 60 20 40 10 60 20 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from noon to 7 PM CDT Sunday for ALZ051>060-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from noon to 7 PM CDT Sunday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from noon to 7 PM CDT Sunday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 5, 1:19 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Sat Aug 5 2023
FLZ206-051845-
Okaloosa Coastal FL-
119 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 145 PM CDT...
At 118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valparaiso to Cinco Bayou. Movement was
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8667 3048 8670 3049 8659 3051 8655
3052 8655 3052 8639 3040 8639 3036 8640
TIME...MOT...LOC 1818Z 309DEG 11KT 3047 8648 3042 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 5, 2:18 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Sat Aug 5 2023
FLZ205-206-052000-
Okaloosa Inland FL-Okaloosa Coastal FL-
218 PM CDT Sat Aug 5 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
300 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cinco Bayou, or over Fort Walton Beach, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8679 3049 8675 3056 8657 3053 8640
3040 8639 3034 8640
TIME...MOT...LOC 1918Z 306DEG 7KT 3041 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 5, 2:30 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Sat Aug 5 2023
FLZ203-205-052015-
Okaloosa Inland FL-Santa Rosa Inland FL-
230 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OKALOOSA AND EAST CENTRAL
SANTA ROSA COUNTIES THROUGH 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles northwest of Wright, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8687 3046 8687 3068 8689 3089 8656
3061 8644 3044 8683
TIME...MOT...LOC 1930Z 266DEG 24KT 3057 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 5, 2:38 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Sat Aug 5 2023
ALZ051-053-052030-
Clarke AL-Choctaw AL-
238 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHOCTAW AND
NORTHWESTERN CLARKE COUNTIES THROUGH 330 PM CDT...
At 237 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 6 miles south of Butler, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3207 8810 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8794 3195 8785
3175 8801 3201 8846 3223 8843
TIME...MOT...LOC 1937Z 304DEG 16KT 3199 8822
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 5, 2:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Sat Aug 5 2023
FLZ205-206-052045-
Okaloosa Inland FL-Okaloosa Coastal FL-
253 PM CDT Sat Aug 5 2023
...A STRONG THUNDERSTORM WILL IMPACT EASTERN OKALOOSA COUNTY THROUGH
345 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Niceville, moving east at 25 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Niceville, and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 8669 3090 8657 3086 8639 3050 8639
TIME...MOT...LOC 1952Z 291DEG 22KT 3061 8649
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 5, 3:05 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Sat Aug 5 2023
FLZ203>206-052045-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
305 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Niceville to near Wright
to 3 miles north of Navarre. Movement was southeast at 15 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Milton,
Valparaiso, Mary Esther, Bagdad, Ocean City, Lake Lorraine, Navarre,
Shalimar, Cinco Bayou, Navarre Beach, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8695 3036 8696 3037 8692 3037 8696
3068 8713 3072 8639 3046 8639 3046 8638
3039 8637 3040 8639 3033 8640
TIME...MOT...LOC 2005Z 329DEG 17KT 3055 8643 3047 8667 3046 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:42 AM CDT | Heat Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 24 hr |
| Aug 5, 1:19 PM CDT | Special Weather Statement | MOB | Okaloosa | 26 min |
| Aug 5, 1:46 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Aug 5, 2:12 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Aug 5, 2:18 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Aug 5, 2:30 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Aug 5, 2:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 5, 3:05 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 40 min |
| Aug 5, 3:29 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Aug 5, 3:48 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Aug 5, 3:51 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Aug 5, 3:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Aug 5, 4:44 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 5, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Aug 5, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Aug 5, 5:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.